Alert archive / Tennessee / Flash Flood Warnings in 2005

Flash Flood Warning 7, NWS Nashville, TN

April 7, 2005Bedford County, Tennessee

NWS Nashville, TN issued this flash flood warning at Apr 7, 2005, 4:40 PM CDT for Bedford County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 7, 2005, 4:40 PM CDT (21:40 UTC)
Expired
Apr 7, 2005, 7:30 PM CDT
In force
3 hr
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

County Bedford County, TN

The radar

The Northeast Alabama radar (KHTX), 72 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 9.7 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2005-04-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 83 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2005-04-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 324 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
83 J/kg
Mixed-layer CIN
-41 J/kg
Mixed-layer LCL
633 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
324 m²/s²
0-3 km storm-relative helicity
272 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KOHX 072140
FFWOHX
TNC003-080030-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
440 PM CDT THU APR 7 2005

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BEDFORD COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF SHELBYVILLE

* UNTIL 730 PM CDT

* AT 434 PM CDT...A SLOW MOVING THUNDERSTORM CONTAINING VERY HEAVY   
  RAIN WAS OCCURRING JUST EAST OF SHELBYVILLE, NEAR BUGSCUFFLE. THIS 
  AREA ALSO RECEIVED HEAVY RAIN LAST NIGHT, AND THERE IS ALREADY ONE 
  ROAD CLOSED IN THE AREA DUE TO HIGH WATER.

* LOCATIONS IN THE WARNING INCLUDE BELL BUCKLE, WARTRACE,            
  BUGSCUFFLE, AND SHELBYVILLE.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

LAT...LON 3543 8653 3543 8624 3566 8623 3567 8654
$$
ROSE

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Apr 7, 2:30 PM CDT, 2 hours 10 minutes earlier.

Area forecast discussion, Apr 7, 2:30 PM CDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
230 PM CDT THU APR 7 2005

.SHORT TERM...(THROUGH FRI)
CURRENT...WEAK STACKED SYSTEM SITUATED SOMEWHERE FROM NE MS INTO TN
RVR AREA. CONVECTION HAS INCREASED LAST HOUR OR SO...WITH A SMALL
HAIL REPORT OR TWO. TEMPS IN UPPER 60S TO LOWER 70S WEST 2/3...55 TO
60 EAST.

AS SYSTEM MOVES ESE TONITE...HAIL CHANCES REMAIN CONSIDERING COLD
TEMPS ALOFT AND STEEPENING MID LEVEL LAPSE RATES. BEST CHANCES MOST
LIKELY SE 1/2. WRAP-AROUND -RN/-SHRA OVER NE AR MO BOOTHEEL THIS
AFTERNOON WOULD TRANSLATE ACROSS MID STATE TONITE...SO WILL CONTINUE
LIKLEY POPS. LO CHANCES OF RN FRI MORNING...WITH CLEARING FROM NW
DURING THE AFTERNOON.

.LONG TERM...
CONTINUED CLEARING FRI NITE AS HI PRES BUILDS IN. WEAK RETURN FLOW
BY MID DAY SUNDAY. INCREASING HI CLOUDS OVER WESTERN PORTIONS SUN
NITE...THEN SHRA/TSTMS MOVE INTO WESTERN PORTIONS MON AFTERNOON.
RAINY MON NITE...AND LATEST GFS SHOWS CUT-OFF LOW FORMING TO OUR NW
SO UNSETTLED WEATHER FOR A WHILE.

AS FOR TEMPS...LEANED TOWARD COOLER MAV NUMBERS FOR FRI
NITE...OTHEWRWISE GUID CLOSE AND ACCEPTED.

BNA CE 54/67/45/74 63-0
CKV CB 53/68/44/73 62-0
CSV CW 54/61/42/69 65-0
&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MAG
Hazardous weather outlook, Apr 7, 5:30 AM CDT, 11 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CDT THU APR 7 2005

TNZ005>011-022>034-056>066-075-077>080-093>095-081030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
530 AM CDT THU APR 7 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT
A STRONG STORM SYSTEM MOVING ACROSS THE REGION WILL BRING MORE
THUNDERSTORMS TO THE AREA TODAY. WHILE MOST STORMS WILL REMAIN
BELOW SEVERE LIMITS...ISOLATED THUNDERSTORMS MAY PRODUCE LARGE
HAIL. ADDITIONAL HEAVY RAINFALL MAY ALSO CAUSE RIVER AND OR
MINOR STREET FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS IS NOT LIKELY.

07

In the hours before

Special weather statement, Apr 7, 2:06 PM CDT, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
206 PM CDT THU APR 7 2005

TNZ027-059-071950-
DAVIDSON-WILLIAMSON-
206 PM CDT THU APR 7 2005

...TEXT...
A CLUSTER OF THUNDERSTORMS CONTINUE TO AFFECT CENTRAL WILLIAMSON AND
SOUTHWEST DAVIDSON COUNTY WITH HEAVY RAINS AND POSSIBLY SMALL HAIL.
LOCALLY HEAVY RAINFALL OF ABOUT ONE INCH PER HOUR CAN OCCUR
ACROSS MOST OF WILLIAMSON AND DAVIDSON COUNTIES THROUGH 245 PM. HAIL
THE SIZE OF PEAS OR MOTH BALLS ARE ALSO POSSIBLE. MOTORISTS SHOULD
SLOW DOWN DUE TO PONDING OF WATER ON ROADWAYS TO AVOID HYDROPLANING.
EXPECT SOME URBAN FLOODING AS WELL.

ORCHANIAN
Special weather statement, Apr 7, 2:14 PM CDT, 2 hours 26 minutes before
TNZ010-011-031>034-064>066-078>080-071945-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
214 PM CDT THU APR 7 2005

SHOWERS AND A FEW THUNDERSTORMS CONTINUE IN EASTERN MIDDLE TENNESSEE
AND ALONG THE CUMBERLAND PLATEAU. THE SHOWERS AND THUNDERSTORMS ARE
TRAINING FROM SOUTH TO NORTH IN AN AREA OF RATHER DEEP MOISTURE
CONVERGENCE...THAT HAS BEEN PERSISTENT FOR THE LAST SEVERAL HOURS.
LATEST INDICATIONS ARE THAT THE MOISTURE CONVERGENCE WILL WEAKEN
DURING THE NEXT HOUR. AS A RESULT...THE SHOWERS AND STORMS SHOULD
BEGIN TO SUBSIDE. RAINFALL AMOUNTS OVER THE LAST COUPLE OF HOURS
HAVE TOTALED ONE AND A HALF INCHES IN THE COOKEVILLE AND SPARTA AREAS.

BOYD
01
Special weather statement, Apr 7, 2:49 PM CDT, 1 hour 51 minutes before
TNZ006-025-072015-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
249 PM CDT THU APR 7 2005

A SMALL CLUSTER OF SHOWERS AND ISOLATED THUNDERSTORMS IS MOVING
NORTH AT 20 MPH THROUGH DICKSON COUNTY AT 245 PM. THIS CLUSTER OF
STORMS HAS INTENSIFIED DURING THE LAST TEN MINUTES AND COULD PRODUCE
PEA SIZE HAIL AS IT MOVES ACROSS CHARLOTTE...STAYTON AND CUMBERLAND
FURNACE. THE CLUSTER OF STORMS WILL CONTINUE INTO MONTGOMERY COUNTY
AND NORTHWEST CHEATHAM COUNTY AFTER 3 PM. GUSTY WINDS CAN ALSO BE
EXPECTED.

BOYD
01
Special weather statement, Apr 7, 2:55 PM CDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
255 PM CDT THU APR 7 2005

TNZ008-027-072040-
DAVIDSON-SUMNER-
255 PM CDT THU APR 7 2005

A CLUSTER OF THUNDERSTORMS CONTINUE TO AFFECT DAVIDSON
COUNTY...INCLUDING THE NASHVILLE METRO AREA WITH HEAVY RAINS
AND POSSIBLY SMALL HAIL. LOCALLY HEAVY RAINFALL OF ABOUT THREE
QUARTER INCH PER HOUR CAN OCCUR ALONG WITH THE POSSIBILITY OF
PEA TO MOTH BALL SIZE HAIL. THE THUNDERSTORMS WERE MOVING
NORTHEAST AT 25 MPH AND WILL AFFECT SUMNER COUNTY FROM 2:00
THROUGH 2:30 PM. MOTORISTS SHOULD SLOW DOWN DUE TO
PONDING OF WATER ON ROADWAYS TO AVOID HYDROPLANING. EXPECT SOME URBAN
FLOODING AS WELL.

ORCHANIAN
Special weather statement, Apr 7, 2:55 PM CDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE NASHVILLE TN
255 PM CDT THU APR 7 2005

CORRECTED TIME IN SPECIAL WEATHER STATEMENT

TNZ008-027-072040-
DAVIDSON-SUMNER-
255 PM CDT THU APR 7 2005

A CLUSTER OF THUNDERSTORMS CONTINUE TO AFFECT DAVIDSON
COUNTY...INCLUDING THE NASHVILLE METRO AREA WITH HEAVY RAINS
AND POSSIBLY SMALL HAIL. LOCALLY HEAVY RAINFALL OF ABOUT THREE
QUARTER INCH PER HOUR CAN OCCUR ALONG WITH THE POSSIBILITY OF
PEA TO MOTH BALL SIZE HAIL. THE THUNDERSTORMS WERE MOVING
NORTHEAST AT 25 MPH AND WILL AFFECT SUMNER COUNTY FROM 3:00
THROUGH 3:30 PM. MOTORISTS SHOULD SLOW DOWN DUE TO
PONDING OF WATER ON ROADWAYS TO AVOID HYDROPLANING. EXPECT SOME URBAN
FLOODING AS WELL.

ORCHANIAN
Special weather statement, Apr 7, 3:16 PM CDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
316 PM CDT THU APR 7 2005

TNZ028-062-072100-
RUTHERFORD-WILSON-
316 PM CDT THU APR 7 2005

AN AREA OF THUNDERSTORMS WERE FORMING OVER WESTERN RUTHERFORD
COUNTY. THIS AREA OF THUNDERSTORMS WILL MOVE ACROSS THE
REST OF RUTHERFORD COUNTY AND ALSO DEVELOP INTO ALL OF WILSON COUNTY
BY 4:00 PM. LOCALLY HEAVY RAINFALL OF ABOUT THREE QUARTER INCH PER
HOUR CAN OCCUR ALONG WITH THE POSSIBILITY OF PEA TO MOTH BALL SIZE
HAIL...AND GUSTY WINDS OF 30 MPH. THE THUNDERSTORMS WERE MOVING
NORTHEAST AT 25 TO 30 MPH. MOTORISTS SHOULD SLOW DOWN DUE TO PONDING
OF WATER ON ROADWAYS TO AVOID HYDROPLANING. EXPECT SOME URBAN
FLOODING AS WELL.

END/ORCHANIAN

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 5:14 PM CDTFlash Flood WarningOHXWilson3 hr

Nearby

Flash Flood Warnings in Tennessee, 2005Every flash flood warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.